Discussions that mention vicodin

Back Problems board


I am reallly not feeling well. I am still getting sick and vomiting from my meds. If you read my other post, I was on Vicodin, but that was not helping my pain. DR put me on Percocet. Got sick, then tried Lortabs. Still getting sick. Then I went to Ultracet, but it didn't help the pain at all. Now I am back on Vicodin. I have been in a lot of pain today, and was up again til five am last night. I am getting scared. My bowels are not being normal (I have taken pain meds before and never had this problem), I am throwing up almost daily, feeling sick, pain, and doing so two to six hours after taking a pain med. I am worried. I don't want to keep running to my DR day after day, but I don't know if this qualifies as something I need to go to the hospital for (non-emergent). This has been going on for over a week. Please, any help would be great. I tried taking pepto, but that makes it worse. I can't even take a pain med now for my pain, and I need it.
(Any help tonight would be great, if I can't figure out what to do by late morning tomorrow, I will have no choice but to see or call my DR)
Thank you so much for your help,
Melissa
Hello Mellissa
I cant help you much. I am in the same situation as you .Was on vicodin - then norco but they started making me vomit . They changed me to duragesic patches - started them friday and vomited all day yesterday . Ended up taking the patch off and going through withdrawal stuff all night long - I am also trying pepto and mylanta but nothing helps being sick at my stomach either.
Wish we both had answers . Maybe someone will get one in a little while and reply with a answer .
I have been constipated for the past month. I will now go up to five days w/o a bm. I normally get constipated with stress, and with pain meds, but not this bad. I have had three in-patient surgeries. Meds varied from Morphine, to percocet, and vicodin. The only times I usually got sick to my stomach was if I took the meds on an empty stomach. That is why I am more concerned that this is a bowel issue, rather than a med issue. I took the percocet for a week w/o getting sick. I have been drinking a lot of fluids and my diet hasn't changed too much. I am less active than normal which I know aides in constipation. Since I know a fair amount about nursing and stuff, things start going through my head like bowel obstruction (since I throw up food that I ate four to six hours prior). I don't want to become dependent on stool softners either, but that is the only way I will have a good bm. I also worry b/c I used to be very bad about taking any meds w/food. I didn't like to eat when I wasn't hungry, so I would take them w/o food. I'd take motrin (up to 1000mg) on an empty stomach. I have learned NOT to do that, but I have no idea if the many years of doing that did anything to my stomach. I appreciate the help, I am still at a loss. I just don't want to go back to my dr again and again.
Dosage: Percocet 325mg, Vicodin 500mg/650mg. I don't take them together. Either or, but not both.
So bottom line, I am constipated and I rarely get sick off my meds.
thanks everyone. I feel better today, though I still have a ick feeling in my tummy, it isn't as bad. I will see how things go the next couple of days. I had a small bm today, and am not real nausetaed. BUT, I haven't taken the vicodin or any other meds yet either. I think for today I will just stick w/ the ultracet unless pain gets really bad. Thanks for all the help!
(oh, no abdominal surgeries except for the appendectomy I had back in 1997).